I have a peptic ulcer and have a history of having a GI bleed, and bc of that I am prescribed protonix. I still get heartburn from taking pain meds but my main issue is I get a severe flare-up of heartburn pain and nausea every month right around my period. Anyone else get the same? Anyone have any idea as to why my period makes it worse?
Gastric & Duodenal Ulcer-Peptic Ulcer
Protonix • Type: Oral
I think maybe it has to do with the hormonal changes we experience during menstruation. The whole body changes and along with it this can also change. In the end, menstruation is a stressful situation for the body. Have you been to your doctor and talked to him about it? You may need to slightly increase the dose of the medication during your period.
I usually take extra protonix during my period but haven't seen my GI recently to mention this. My next appt isn't until January and then it's only an endoscopy/colonoscopy. So I think I won't be able to speak with her until the follow up after that. I don't even know if it's really safe that I increase my dose. I was kinda hoping someone else had a similar experience and could fill me in before I can see my Dr. Thanks though!
☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision
Discover your Alikeness™ with people who are on the same journey, gain wisdom and get emotional relief in a secure & anonymous space.
Scan code or click below download the app